Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 25, 2007, 6:32 AM CST for 13 counties in Nebraska. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 6:32 AM CST (12:32 UTC)
- Expired
- Feb 25, 2007, 9:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Lancaster County, NE, Madison County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 251232 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 632 AM CST SUN FEB 25 2007 NEZ016-030>032-042-043-050-051-065-066-078-088-089-251500- /O.NEW.KOAX.WI.Y.0007.070225T1232Z-070225T1500Z/ ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-SAUNDERS- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON... COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE 632 AM CST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. WHILE THE SNOW HAS ALL BUT ENDED ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...GUSTY NORTHWEST WINDS AROUND 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
1 follow-up statement
000 WWUS73 KOAX 251458 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 858 AM CST SUN FEB 25 2007 NEZ016-030>032-042-043-050-051-065-066-078-088-089-251600- /O.EXP.KOAX.WI.Y.0007.000000T0000Z-070225T1500Z/ ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-SAUNDERS- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON... COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE 858 AM CST SUN FEB 25 2007 ...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. THE NORTHWEST WINDS SHOULD BE CLOSE TO OR MOSTLY REMAIN BELOW WIND ADVISORY THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9AM. NORTHWEST WINDS OF 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS WILL CONTINUE THROUGH EARLY AFTERNOON...DIMINISHING TOWARD EVENING. SOME BLOWING SNOW WILL CONTINUE IN OPEN AREAS. A FEW FLURRIES MAY PASS THROUGH THE AREA TODAY. USE CAUTION IF YOU ARE TRAVELING TODAY AS MANY ROADS IN OPEN AREAS REMAIN SLEET AND SNOWCOVERED. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 25, 5:45 AM CST, 47 minutes earlier.
Area forecast discussion, Feb 25, 5:45 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 AM CST SUN FEB 25 2007
.DISCUSSION...
THE BEST LAID PLANS OFTEN GO AWRY. THE EXPECTED OUTCOME FROM THIS
WINTER STORM HAS VERIFIED IN ABOUT HALF OF THE AREA...FROM KONL TO
KLCG...SOUTHWARD TO KFET TO KOMA TO KICL. IN THIS AREA...I THINK
WELL SEE THE 6 TO 10 INCHES THAT WERE EXPECTED...PERHAPS SOME
AREAS WITH JUST SLIGHTLY LESS SNOW. HOWEVER...THERE HAS ALSO BEEN
SOME MELTING FROM THE BOTTOM UP WITH SLUSHY CONDITIONS NOTED...AND
ALSO QUITE A BIT OF SETTLING OF THE HEAVY WET SNOW. THUS...SNOW
DEPTHS MAY NOT REFLECT THIS TREND...BUT SNOWFALL CERTAINLY WOULD
BE IN THE EXPECTED RANGE. FURTHER SOUTH FROM THAT AREA FROM KBVN
TO KOFK TO KOLU TO KLNK TO KBIE HAVE NOT WORKED OUT SO WELL WHERE
SNOWFALL HAS NOT MET EXPECTATIONS AT ALL WITH AMOUNTS LESS THAN A
COUPLE OF INCHES. THE DRIER AIR PREDICTED BY THE NAM BEGINNING WITH
THE 06Z RUN YESTERDAY WAS LIKELY MORE RIGHT THAN WRONG. ALSO...
SNOWFALL RATIOS WERE DEFINITELY LOWER THAN EXPECTED BECAUSE OF THE
HEAVY WET SNOW...COMING IN AROUND 8 TO 11 TO 1 INSTEAD OF 13 TO 14
TO 1 AS EXPECTED YESTERDAY.
MAIN FORECAST ISSUES THIS MORNING REVOLVE AROUND WHAT TO DO WITH
EXISTING WINTER STORM WARNING THAT CONTINUES FOR ALL AREAS UNTIL
NOON. CLOSED 990MB SURFACE LOW PRESSURE OF WAS LOCATED ACROSS
SOUTH CENTRAL IOWA AT 08Z WITH LIGHT TO OCCASIONALLY MODERATE SNOW
STILL EXTENDING WELL WEST INTO CENTRAL NEBRASKA. SURFACE LOW SHOULD
MOVE TO SOUTHEAST IOWA BY 12Z THEN TO NORTHWEST ILLINOIS THIS
AFTERNOON. THUS...WELL STILL SEE THE SNOW THIS MORNING...BUT
WELL DEFINITELY BE ON THE DOWNWARD SWING.
THE 850MB 50KT JET CORE NOTED FROM NORTH CENTRAL NEBRASKA THROUGH
NORTH CENTRAL KANSAS WILL BEGIN TO AFFECT OUR SOUTHWESTERN
COUNTIES THROUGH DAYBREAK...AND WE SHOULD SEE AN INCREASE IN WIND
SPEEDS IN THESE AREAS...LIKELY NEAR WIND ADVISORY CRITERIA. THE
SNOW OUT THERE ACROSS CENTRAL NEBRASKA IS PRETTY LIGHT... BUT IS
BEING BLOWN AROUND TO SOME EXTENT WITH LOWEST VISIBILITIES ABOUT 1
MILE. THUS...IT SEEMS PRUDENT TO CONVERT THE WINTER STORM WARNING ON
OUR SOUTHWESTERN FLANK TO A SNOW AND BLOWING SNOW ADVISORY ALTHOUGH
THE SNOW IS LIKELY JUST A BIT TO WET TO CREATE MASSIVE DRIFTING.
ACROSS NORTHEASTERN HALF OF THE CWFA...WOULD LIKELY MAINTAIN THE
WINTER STORM WARNING AS THE NEXT SPOKE OF SNOW ROTATES SOUTHWARD
OUT OF EASTERN SOUTH DAKOTA AND NORTHWEST IOWA BEFORE 12Z WITH
ADDITIONAL MINOR ACCUMULATIONS. HOWEVER WITH THE SURFACE LOW
QUICKLY PULLING FURTHER AND FURTHER AWAY...WE SHOULD SEE A NOTED
IMPROVEMENT BY 15Z INSTEAD OF 18Z...THUS HAVE OPTED TO END THE
WINTER STORM WARNING AT 9AM INSTEAD OF NOON.
THERE SHOULD ALSO BE SOME LINGERING FLURRIES THIS AFTERNOON ACROSS
NORTHEAST NEBRASKA AND WEST CENTRAL IOWA BUT NO ADDITIONAL
ACCUMULATION EXPECTED.
FOR THE REMAINDER OF THE FORECAST FOR TONIGHT AND MONDAY...WE
SHOULD SEE IN INCREASE IN MID TO HIGH LEVEL PACIFIC MOISTURE
STREAM ACROSS THE ROCKIES...AS EVIDENCED BY RECENT WATER VAPOR
IMAGERY. THIS IS IN ADVANCE OF THE NEXT TROUGH THAT IS CURRENTLY
SPINNING JUST OFF THE PACIFIC NORTHWEST COAST. BELIEVE THIS SHOULD
RESULT IN JUST SOME CLOUDS AS WARM AIR ADVECTION IN THE MID LEVELS
IS NEUTRAL TO SLIGHTLY POSITIVE THUS HAVE DOUBTS THAT THERE WOULD
BE ENOUGH LIFT TO GENERATE PRECIP.
HOWEVER...THIS TROUGH WILL EVENTUALLY MOVE THROUGH THE NORTHERN
ROCKIES...WHICH COULD INDUCE CYCLOGENESIS ONCE AGAIN IN THE
MOUNTAINOUS LEE SIDE...WHICH COULD SPREAD SOME WINTRY PRECIP BACK
INTO THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. MILD SOUTHERLY
FLOW SHOULD PUMP SOME WARM AIR BACK INTO THE AREA AHEAD OF
THAT WITH TEMPERATURES CLIMBING A LITTLE EACH DAY. READINGS LIKELY
TO REACH THE UPPER 30S TO LOWER 40S BY TUESDAY. ALTHOUGH...AS THE
SURFACE LOW APPROACHES...PRECIP WILL LIKELY BREAK OUT AGAIN
MIDWEEK...BUT MORESO ACROSS THE DAKOTAS. DUE TO WARM TEMPS
ALOFT...THIS COULD RESULT IN SOME PATCHY FREEZING RAIN TUESDAY
NIGHT...BUT CHANGING TO RAIN ON WEDNESDAY AS TEMPS WARM
ACCORDINGLY. AGAIN...BEST THREAT FOR HEAVIEST PRECIP APPEARS TO
SET UP ACROSS SOUTH DAKOTA AND MINNESOTA...BUT WE COULD SEE SOME
MINOR SNOW ACCUMULATIONS WEDNESDAY NIGHT ACROSS NORTHEAST NEBRASKA.
FOR RIVER INTERESTS...THE RFC HAS BACKED OFF THE WIDESPREAD FLOODING
THAT WAS PREVIOUSLY DISCUSSED YESTERDAY. THIS IS MAINLY IN RESPONSE
TO QPF NOT BEING AS HIGH AS ORIGINALLY THOUGHT...ALTHOUGH THE SNOW
WATER EQUIVALENT WILL HAVE TO BE CONSIDERED. WILL HAVE TO WAIT FOR
THE RFC MODELS LATER THIS MORNING. THERE WILL LIKELY STILL BE
SOME ICE JAM RELATED FLOODING THOUGH IN THE TROUBLE SPOTS THAT
WEVE BEEN DEALING WITH FOR THE LAST SEVERAL DAYS IN THE ELKHORN
AND PLATTE BASINS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING UNTIL 9 AM CST THIS MORNING FOR NEZ011-012-
015-017-018-033-034-044-045-052-053-067-068.
SNOW AND BLOWING SNOW ADVISORY UNTIL 9 AM CST THIS MORNING FOR
NEZ016-030>032-042-043-050-051-065-066-078-088>093.
IA...WINTER STORM WARNING UNTIL 9 AM CST THIS MORNING FOR IAZ043-055-
056-069-079-080-090-091.
&&
DEWALDHazardous weather outlook, Feb 25, 5:41 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 541 AM CST SUN FEB 25 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-018-033-034-044- 045-052-053-067-068-260000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-WAYNE-CUMING-BURT-DODGE-WASHINGTON- DOUGLAS-SARPY-CASS-OTOE- 541 AM CST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW AND BLOWING SNOW WILL LINGER EARLY THIS MORNING WITH WIND GUSTS UP TO 30 TO 50 MPH. AROUND AN INCH OF NEW SNOW WILL STILL BE POSSIBLE THIS MORNING ALONG AND EAST OF THE MISSOURI RIVER. DUE TO SNOWFALL OF 3 TO 8 INCHES YESTERDAY EVENING AND EARLY THIS MORNING...TRAVEL MAY BE SIGNIFICANTLY IMPACTED WITH SOME RURAL ROADS LIKELY IMPASSABLE UNTIL SNOW PLOWS CAN GET INTO THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN OR SNOW TUESDAY NIGHT AND EARLY WEDNESDAY...THEN A CHANCE FOR MORE SNOW AGAIN ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH AS TIME ALLOWS. NEZ016-017-030>032-042-043-050-051-065-066-078-088>093-260000- ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 541 AM CST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW AND BLOWING SNOW WILL LINGER EARLY THIS MORNING WITH WIND GUSTS UP TO 40 TO 45 MPH. LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED...BUT VISIBILITY COULD BE DROP TO A MILE AT TIMES. LOCAL ICE JAM FLOODING WILL ALSO CONTINUE ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL NEBRASKA ACROSS THE PLATTE AND ELKHORN RIVER BASINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN OR SNOW TUESDAY NIGHT AND EARLY WEDNESDAY...THEN A CHANCE FOR MORE SNOW AGAIN ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DEWALD
In the hours before
Local storm report, Feb 25, 4:25 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM SNOW LYONS 41.94N 96.47W
02/25/2007 M7.0 INCH BURT NE CO-OP OBSERVER
&&
DEWALDLocal storm report, Feb 25, 5:13 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW OMAHA 41.26N 96.01W
02/25/2007 M5.0 INCH DOUGLAS NE BROADCAST MEDIA
AT 26TH AND DOUGLAS.
&&
DEWALDLocal storm report, Feb 25, 5:20 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM SNOW OMAHA 41.26N 96.01W
02/25/2007 M3.3 INCH DOUGLAS NE BROADCAST MEDIA
AT 108TH AND MOCKINGBIRD.
&&
DEWALDLocal storm report, Feb 25, 5:46 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
546 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM SNOW OMAHA 41.26N 96.01W
02/25/2007 M3.5 INCH DOUGLAS NE NWS EMPLOYEE
VICINITY 108TH AND FORT.
&&
DEWALDLocal storm report, Feb 25, 5:55 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM SNOW NORFOLK 42.03N 97.42W
02/25/2007 M1.0 INCH MADISON NE OFFICIAL NWS OBS
&&
DEWALDLocal storm report, Feb 25, 5:58 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM SNOW VALLEY 41.31N 96.35W
02/25/2007 M5.6 INCH DOUGLAS NE OFFICIAL NWS OBS
SNOW DEPTH OF 5 INCHES ON THE GROUND.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:00 AM CST | Snow and Blowing Snow Advisory | OAX | Antelope, Boone, Butler, Colfax, Gage, Jefferson and 11 more | 4 hr |
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.